Thunderstorm Wind, Benton
- When
- June 22, 1:45 AM CST
- Where
- Benton County, 5 mi S of Cole Camp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 38.400, -93.200
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 21, 5:12 PM CST, 8 hours 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT WED JUN 21 2006 .DISCUSSION... SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... MAIN SHORT TERM CONCERN WILL BE WITH CONVECTIVE POTENTIAL THROUGH FRIDAY NIGHT. COLD FRONT CURRENTLY DRAPED FROM EASTERN IA ACROSS NW MISSOURI SOUTHWESTWARD TO THE OKLAHOMA/TEXAS PANHANDLES IS SLOWLY DRIFTING SOUTHWARD. WRF-NMM AND GFS BOTH HAVE STRONG CONVECTIVE SIGNALS OVER WESTERN KS THIS EVENING...WHICH COULD EVOLVE FROM THE CONVECTION DEVELOPING OVER THE COLORADO ROCKIES NOW OR SEPARATELY LATER THIS EVENING AS LOW LEVEL JET GETS CRANKING. REGARDLESS OF ORIGINATION IT APPEARS PRETTY LIKELY THAT A LARGE CONVECTIVE COMPLEX WILL DEVELOP OVER KS AND PUSH EASTWARD TONIGHT WITH ASSOCIATED MCV. CERTAINLY NOT IMPOSSIBLE THAT SOME OF THIS CONVECTION COULD SPILL INTO OUR NW COUNTIES PRIOR TO 12Z SO KEPT ONGOING LOW POPS IN PLACE FOR LATE TONIGHT. TOMORROWS FORECAST WILL HINGE HEAVILY ON HOW THINGS EVOLVE TONIGHT. BOTH GFS AND WRF-NMM ARE DEVELOPING A CONVECTIVELY ENHANCED VORT MAX AND MOVING IT INTO OUR AREA DURING PEAK HEATING. IF THIS WERE TO PAN OUT THEN THE COMBINATION OF ASCENT ASSOCIATED WITH THE PVA FROM THE VORT AND CONVERGENCE ALONG SYNOPTIC BOUNDARY AND/OR ANY OUTFLOW BOUNDARIES FROM LINGERING CONVECTION SHOULD BE ENOUGH TO SPARK ADDITIONAL CONVECTION. MODELS ARE INDICATING THAT SOME STRONGER FLOW ALOFT WILL DEVELOP IN RESPONSE TO THE TIGHTENING HEIGHT GRADIENT WITH THE MCV...HOWEVER EVEN WITH THAT ADDITIONAL FLOW THE DEEP LAYER SHEAR OF ANY NOTE WILL BE CONFINED TO AREAS BEHIND THE FRONT LEAVING PULSE/LOOSELY ORGANIZED MULTICELL STORMS IN THE WARM SECTOR. IF SUFFICIENT HEATING TAKES PLACE THERE COULD STILL BE ENOUGH INSTABILITY FOR A FEW WET MICROBURSTS TOMORROW AFTERNOON...BUT UNLIKELY TO BE ANYTHING OF ANY CONSEQUENCE. CONVECTION SHOULD CONTINUE INTO THURSDAY NIGHT AS THE FRONT SAGS SLOWLY SOUTHWARD. WITH THE LOSS OF DAYTIME HEATING THE MAIN POTENTIAL HAZARD FROM CONVECTION THURSDAY NIGHT SHOULD BE LOCALLY HEAVY RAINFALL TOTALS. PRECIPITABLE WATER VALUES ARE PROGGED TO APPROACH 2 BY THURSDAY NIGHT AND WITH UPPER FLOW PARALLEL TO THE SURFACE BOUNDARY HEAVY RAINFALL IS A DISTINCT POSSIBILITY. DID INCREASE POPS AND ADD +RA TO THE GRIDS BUT GIVEN HOW MUCH THE CONVECTION OVER THE NEXT 24 HOURS WILL INFLUENCE TOMORROW NIGHTS WEATHER DIDNT SEE ANY NEED TO GET CARRIED AWAY WITH WATCHES OR ESFS. THE POSITION OF THE SYNOPTIC BOUNDARY BY FRIDAY WILL AT LEAST IN PART BE DRIVEN BY CONVECTIVE OUTFLOW FROM THURSDAY NIGHTS CONVECTION. CURRENT THINKING IS THAT THE SOUTHERN PORTIONS OF THE CWA WILL BE IN THE WARM SECTOR FRIDAY AND UNDER THE GUN FOR ADDITIONAL CONVECTION...HOWEVER WEAKER LAPSE RATES AND LIKELIHOOD OF LESS HEATING AHEAD OF THE FRONT SHOULD GREATLY LIMIT SEVERE POTENTIAL. ALSO...THERE IS A DISTINCT POSSIBILITY THAT THURSDAY NIGHTS CONVECTION AND COLD POOL COULD SEND THE BOUNDARY FURTHER SOUTHWARD THAN EXPECTED REDUCING OUR PRECIP CHANCES EVEN MORE...BUT THIS IS SOMETHING THAT WE WILL HAVE TO WAIT AND SEE ON. IZZI LONG TERM (SATURDAY ONWARD)... A SUMMER WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE REGION THIS WEEKEND INTO NEXT WEEK. A FLAT UPPER RIDGE WILL REMAIN CENTERED ACROSS THE GREAT BASIN WITH A WEAK TROUGH OVER THE EASTERN U.S. THE UPPER RIDGE IS PROGGED TO AMPLIFY PLACING THE OZARKS IN A MORE NORTHWESTERLY FLOW ALOFT. WHILE RAIN CHANCES APPEAR INSIGNIFICANT INTO THIS WEEKEND AND EARLY NEXT WEEK...MINOR SHORTWAVES COMING OVER TOP OF THE WESTERN RIDGE WILL HAVE TO BE MONITORED. THE FIRST OF THESE SHORTWAVES WILL PUSH INTO THE REGION LATE SATURDAY NIGHT AND SUNDAY WHILE ANOTHER APPROACHES WEDNESDAY. OTHERWISE NEAR SEASONABLE TEMPERATURES ARE ANTICIPATED. FOSTER && .AVIATION... FOR THE 0000 UTC TAFS...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. WINDS WILL START TO DIE OFF HERE SHORTLY AFTER SUNSET AND BECOME STEADY AT BOTH AIRFIELDS AROUNF 7-10 KNOTS. COULD SEE SOME SCATTERED HIGH CLOUDINESS COME IN FROM THE NORTH. BUT FOR THE MOST PART...SKIES SHOULD REMAIN CLEAR TO SCATTERED. WEAKER LOW LEVEL JET TONIGHT SHOULD PRECLUDE MENTION OF LLWS DESPITE LIGHTER WINDS. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CDT WED JUN 21 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 756 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS MAY MOVE INTO PORTIONS OF SOUTHEAST KANSAS OR WEST CENTRAL MISSOURI AFTER 3 AM TONIGHT. EVEN IF THUNDERSTORMS DO MAKE IT INTO THE AREA TONIGHT NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THURSDAY INTO FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHEAST THROUGH THE OUTLOOK AREA. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME...ENOUGH INSTABILITY MAY BE PRESENT THURSDAY AFTERNOON AND EVENING TO ALLOW ISOLATED SEVERE THUNDERSTORMS TO DEVELOP WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...A VERY MOIST AIRMASS WILL ALSO BE IN PLACE ACROSS THE REGION WHICH WILL ALLOW ANY THUNDERSTORMS THAT DO DEVELOP TO PRODUCE VERY HEAVY RAINFALL AND POSSIBLE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA/IZZI
The Pleasant Hill radar (KEAX), 103 km away, was scanning. The volume nearest the first event began at 07:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516411.